Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 8, NWS Birmingham, AL

February 1, 20115 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Feb 1, 2011, 7:06 PM CST for 5 counties in Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 1, 2011, 7:06 PM CST (01:06 UTC)
Expired
Feb 1, 2011, 7:45 PM CST
In force
39 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Chambers County, AL, Elmore County, AL, Lee County, AL, Macon County, AL, Tallapoosa County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2011-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2011-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 800 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
800 m²/s²
0-3 km storm-relative helicity
956 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

188 
WUUS54 KBMX 020106
SVRBMX
ALC017-051-081-087-123-020145-
/O.NEW.KBMX.SV.W.0008.110202T0106Z-110202T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
706 PM CST TUE FEB 1 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
  EASTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
  LEE COUNTY IN EAST CENTRAL ALABAMA...
  NORTHERN MACON COUNTY IN SOUTHEAST ALABAMA...
  SOUTHERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 745 PM CST

* AT 702 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 5 MILES NORTH OF STILL WATERS RESORT TO
  TALLAPOOSA CITY TO EMERALD MOUNTAIN...AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DADEVILLE...MILSTEAD...CAMP HILL...TUSKEGEE...NOTASULGA...
  LAFAYETTE...STROUD AND AUBURN.

THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 22 THROUGH 79...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3252 8505 3248 8506 3247 8533 3242 8534
      3242 8542 3239 8543 3235 8599 3243 8602
      3241 8604 3243 8609 3258 8591 3288 8591
      3311 8523 3290 8518 3281 8515 3279 8512
      3275 8513 3265 8509 3252 8499
TIME...MOT...LOC 0106Z 248DEG 46KT 3283 8579 3262 8579
          3244 8601

$$

17/KLAWS
1 follow-up statement
446 
WWUS54 KBMX 020123
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
723 PM CST TUE FEB 1 2011

ALC051-020133-
/O.CAN.KBMX.SV.W.0008.000000T0000Z-110202T0145Z/
ELMORE AL-
723 PM CST TUE FEB 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ELMORE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3252 8499 3252 8505 3248 8506 3248 8529
      3242 8590 3271 8576 3294 8573 3311 8523
      3289 8518 3281 8515 3279 8512 3275 8513
      3259 8506
TIME...MOT...LOC 0123Z 248DEG 46KT 3290 8554 3269 8555
          3252 8577

$$

ALC017-081-087-123-020145-
/O.CON.KBMX.SV.W.0008.000000T0000Z-110202T0145Z/
MACON AL-LEE AL-TALLAPOOSA AL-CHAMBERS AL-
723 PM CST TUE FEB 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHAMBERS...
SOUTHEASTERN TALLAPOOSA...LEE AND NORTHERN MACON COUNTIES UNTIL 745
PM CST...

AT 719 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM RIDGE GROVE TO WAVERLY TO
FRANKLIN...MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  NOTASULGA...LAFAYETTE...STROUD...AUBURN...OPELIKA...LANETT...
  VALLEY...SMITHS...TRAMMEL CROSSROADS AND WEST CHAMBERS.

THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 32 THROUGH 79...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3252 8499 3252 8505 3248 8506 3248 8529
      3242 8590 3271 8576 3294 8573 3311 8523
      3289 8518 3281 8515 3279 8512 3275 8513
      3259 8506
TIME...MOT...LOC 0123Z 248DEG 46KT 3290 8554 3269 8555
          3252 8577

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 5:52 PM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Feb 1, 5:52 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
552 PM CST TUE FEB 1 2011

.UPDATE...00Z AVIATION.

&&

.DISCUSSION...

THIS AFTERNOON...HAVE A WARM FRONT EXTENDING FROM AROUND TCL TO
EUF...ALONG WITH AROUND A 20 DEGREE DEW PT SPREAD FROM NE TO SW
ACROSS THE CWA. WEDGE ACROSS THE NE HELPING TO KEEP WARM/MOIST
GULF AIR FROM SPREADING AS FAR INTO C AL. GUSTY ERLY WINDS AT ANB
WITH LOWER 50S DEW PTS EVIDENT ON METARS AIDING TO HAMPER THE MORE
HUMID AIR FROM PROGRESSING. FRONTAL SYSTEM MAKING GOOD PROGRESS
ACROSS MS THIS AFTERNOON WITH WINDS ALREADY SHIFTING AT JAN. GOOD
PROGRESS IS EXPECTED TO CONTINUE DURING THE LATE AFTERNOON AND
EARLY EVENING. DECENT JET DYNAMICS WILL HELP TO USHER SYSTEM
ACROSS. THINKING THAT OUR MAIN TORNADIC WINDOW WILL BE SMALL IN
THE LATE AFTERNOON AND EARLY EVENING ACROSS THE SRN PORTIONS OF C
AL. MUCH COOLER AND DRY AIR IS PUSHED IN DURING THE LATE NIGHT HRS
AS A VERY STRONG HIGH SINKS SWD ACROSS THE ROCKY MTN/C U.S...EXIT
ROUND 1.

ON TO ROUND 2...SHORT WAVE ACTIVITY EXPECTED ALONG THE SE PART OF
AL AND ALONG THE COAST FOR WED NT. AS WILL BE IN THE SHALLOW COLD
SFC AIR BEHIND THE FRONT...WILL HAVE A SLIGHT CHANCE OF RAIN...
POSSIBLY CHANGING OVER THE FREEZING RAIN ALONG AND S OF I-85...AS
OVERNIGHT MIN TEMPERATURES WILL BE FLIRTING WITH THE FREEZING
MARK AND COLD AIR WILL BE SHALLOW. THEN...AS WE MOVE INTO THURSDAY
DAYTIME...MOISTURE IS EXPECTED TO STREAM BACK INTO AL OVER-RIDDING
A SHALLOW COLD STABLE LAYER AT THE SFC WHERE N/NE FLOW REMAINS BUT
A LOW PRESSURE CENTER BEGINS TO DEVELOP OVER THE SW GULF. SW/SRLY
FLOW AT 850MB WILL HELP INCREASE MOISTURE INTO THE AREA FROM THE
GULF AND SW FLOW AT 500MB WILL HELP USHER SEVERAL SHORT WAVE
IMPULSES ACROSS THE AREA. SO WILL LOOK TO SEE MOISTURE AND RAIN
CHANCES SPREAD BACK NWD ACROSS C AL ON THU OF THE COLD RAIN
VARIETY WITH HIGHS ONLY IN THE 40S. AS WE MOVE INTO THE OVERNIGHT
HRS THU NT A MIXED BAG OF FROZEN PRECIP WILL BE POSSIBLE AS
TEMPERATURES IN THE SHALLOW COLD AIR NEAR THE SFC GO DOWN TO NEAR
30 NW TO THE MID 30S ACROSS THE AREA...WITH A WARM NOSE ALOFT.
MOST OF THE AREA SHOULD REMAIN ABOVE FREEZING DURING THE NIGHT BUT
SOME AREAS ACROSS THE NW WILL GO BELOW AND WILL BE MOST
VULNERABLE. HOWEVER...WINDOW WILL BE SMALL AND SHOULD GO ABOVE
FREEZING INTO THE 40S DURING THE DAY FRI. WILL NEED TO WATCH AS
WATCH THIS AREA FOR POSSIBLE HAZARDOUS CONDITIONS.

AS WE MOVE INTO FRI DAYTIME...START TO HAVE SOME TIMING ISSUES
WITH MODEL SOLUTIONS. GFS PULLS A FRONT THROUGH TO HELP DRY THINGS
OUT TOO SOON. 12Z RUN A LITTLE MORE INTO ALIGNMENT WITH EURO BUT
MORE CONFIDENT IN SLOWER SOLUTION THAT FAR OUT AS GFS IN NOTORIOUS
FOR MOVING SYSTEMS OUT TOO QUICK. THEREFORE...COULD HAVE RAIN
CHANGING OVER TO SNOW AS COLDER COLUMN OF AIR MOVES IN ON FRI NT
BEFORE ALL OF THE MOISTURE LEAVES THE AREA. THIS SYSTEM WILL HELP
TO REINFORCE COOLER AIR FOR THE WEEKEND AND A MOST APPRECIATED
BREAK FOR SUN IN THE PRECIPITATION ACTIVITY.

BUT NO...THAT/S NOT ALL...IF YOU HAVEN/T HAD ENOUGH...YET A 3RD
SYSTEM IS POSSIBLE FOR LATE NEXT MONDAY IN OUR FAR EXTENDED AS
ANOTHER STRONG FRONTAL SYSTEM APPROACHES WITH YET ANOTHER
POSSIBILITY OF A WINTRY MIX FOR ALABAMA. HOWEVER...EXTENDED
MODELS LOVE TO DANGLE THIS WINTER CARROT IN FRONT OF US...WITH
MUCH UNCERTAINTY IN STRENGTH AND TIMING. HOWEVER...ALWAYS ENOUGH
TO KEEP OUR INTEREST.

08/MNK

&&

.AVIATION...00Z TAF DISCUSSION.

THE BACK EDGE OF THE PRECIP IS RAPIDLY PROGRESSING EWD...MUCH
QUICKER THAN ANTICIPATED. THE COLD FRONT IS CURRENTLY APPROACHING NW
AL AND WILL MOVE EWD ACROSS THE FORECAST AREA THIS EVENING. TSRA CAN
BE EXPECTED FOR ANOTHER COUPLE HRS IN THE SOUTH...WITH MAINLY RA AT
BHM/EET/ANB. PRECIP HAS ALREADY ENDED AT TCL WITH SOME -SHRA IN THE
VICINITY. HAVE PRECIP ENDING AT ALL OTHER SITES BY APPROX 03Z. THESE
TIMES MAY HAVE TO BE ADJUSTED IF THE QUICKER DRYING TREND CONTINUES.
WINDS WILL REMAIN GUSTY THRU THE EARLY MORNING HRS ON WED...AND WILL
SHIFT FROM SE TO SW AND THEN TO NW BEHIND THE FRONT.

CIGS REMAIN VERY TROUBLESOME TO FORECAST THIS EVNG AS THEY HAVE BEEN
FLUCTUATING GREATLY THIS AFTN. OVERALL EXPECT MVFR CIGS TO PREVAIL
THRU WED MRNG BEFORE RISING TO VFR AS SKIES CLEAR. VIS WILL ALSO BE
AN ISSUE WITH THE HEAVIER RAIN AND STORMS AND COULD DROP TO IFR
BRIEFLY. OTHERWISE EXPECT VIS TO IMPROVE TO VFR AS THE PRECIP COMES
TO AN END.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST THROUGH THE END OF THE 2010/2011 WINTER
SEASON. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND
MONITORED FOR ACCURACY.

19

&&

.PREV DISCUSSION... /ISSUED 141 PM CST TUE FEB 1 2011/

UPDATE...MESOSCALE UPDATE.

MESOSCALE DISCUSSION...

AT 130 PM...NARROW SQUALL LINE IN MS EXTENDED SOUTHWARD FROM
GREENWOOD TO JACKSON...TO BATON ROUGE LA.  OTHER BANDS OF CONVECTION
WERE NOTED OVER SOUTHEAST MS AND SOUTHWEST AL.  INDIVIDUAL
CONVECTIVE CELLS WERE RACING TO THE NORTH IN EXCESS OF 50 KTS.  THE
LOW-LEVEL JET...LLJ...ON THE ORDER OF 55 TO 65 KTS...WAS RIGHT OVER
I-55 IN MS AT 1 PM.  THIS LLJ IS EXPECTED TO MOVE EAST INTO WESTERN
AL BY 3 PM...AND BE OVER I-65 IN AL BY 6 PM.

EXCESSIVE LOW-LEVEL SHEAR WILL REMAIN HIGHEST OVER THE NORTHERN
COUNTIES...WHILE THE INSTABILITY WILL BE QUITE LIMITED EVERYWHERE.
MUCAPES ARE EXPECTED TO INCREASE TO 200-400 J/KG OVER CWA BETWEEN 3
AND 6 PM.

THE MOST SIGNIFICANT SEVERE WEATHER PARAMETERS REMAIN OVER THE GULF
OF MEXICO THROUGH THE REMAINDER OF THE DAY.  VALUES OVER CENTRAL AL
REMAIN MINIMAL...BUT ARE STILL NON-ZERO.  BEST WINDOW OF SEVERE
WEATHER THREAT APPEARS TO BE BETWEEN 3 AND 6 PM.

A TORNADO WATCH REMAINS IN EFFECT JUST TO OUR SOUTH AND WE WILL BE
MONITORING FOR ANY UPSWINGS IN CONVECTION.

03

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...
CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...
COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE...
JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION...
MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...
SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...
TUSCALOOSA...WALKER...WINSTON.

&&

08/19/03
Hazardous weather outlook, Feb 1, 6:18 PM CST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
618 PM CST TUE FEB 1 2011

ALZ011>015-017>050-030019-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
618 PM CST TUE FEB 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

THERE REMAINS A SMALL THREAT FOR AN ISOLATED TORNADO ACROSS THE
SOUTHEASTERN COUNTIES THIS EVENING AS A NARROW LINE OF THUNDERSTORMS
MOVES THROUGH AHEAD OF THE COLD FRONT. THE SEVERE THREAT WILL BE
POSSIBLE SOUTH OF A LINE FROM HAYNEVILLE...TO ECLECTIC TO AUBURN
THROUGH 9 PM.

IN ADDITION...STRONG GUSTY WINDS WILL CONTINUE ACROSS ALL OF
CENTRAL ALABAMA INTO WEDNESDAY MORNING WITH POSSIBLE GUSTS TO 35 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GRADIENT WINDS MAY LAST INTO WEDNESDAY WITH A FEW GUSTS OF 25 TO 30
MPH POSSIBLE.

TEMPERATURES ARE GOING TO VITAL FOR WEDNESDAY NIGHT THROUGH FRIDAY
NIGHT...AS WINTRY PRECIPITATION WILL BE POSSIBLE. ON WEDNESDAY NIGHT
THE THREAT FOR FREEZING RAIN WILL BE LIMITED TO SOUTH OF THE
INTERSTATE 85 CORRIDOR AS TEMPERATURES WILL BE NEAR FREEZING...AS
MOISTURE MOVES OUT OF THE AREA.

FOR THURSDAY NIGHT...A WINTRY MIX WILL BE POSSIBLE FOR AREAS ALONG
OR NORTH OF SELMA TO HEFLIN LINE. SOUTH OF THIS LINE...GENERALLY
RAIN WILL OCCUR. BY FRIDAY AND INTO FRIDAY NIGHT...THE THREAT FOR
WINTRY MIX WILL MOVE SOUTH AND IMPACT MOST OF CENTRAL ALABAMA.
CONFIDENCE ON THE WINTRY PRECIPITATION REMAINS LOW AT THIS TIME AND
SUBJECT TO CHANGE AS THE SYSTEM APPROACHES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BECOME NECESSARY THIS AFTERNOON ESPECIALLY WEST AND SOUTH.

In the hours before

Special weather statement, Feb 1, 3:08 PM CST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
308 PM CST TUE FEB 1 2011

ALZ030>032-039-012200-
GREENE AL-HALE AL-MARENGO AL-SUMTER AL-
308 PM CST TUE FEB 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR GREENE...HALE...SUMTER AND
MARENGO COUNTIES UNTIL 400 PM CST...

AT 306 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
LINE OF THUNDERSTORMS 14 MILES WEST OF CUBA...MOVING NORTHEAST AT 55
MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CUBA...
  YORK...
  LIVINGSTON...
  LINDEN...
  DEMOPOLIS...

&&

LAT...LON 3298 8835 3299 8804 3297 8752 3214 8752
      3213 8761 3201 8762 3200 8767 3200 8811
      3206 8812 3209 8805 3214 8805 3217 8801
      3228 8803 3231 8800 3231 8843
TIME...MOT...LOC 2107Z 235DEG 64KT 3240 8859

GOGGINS
Special weather statement, Feb 1, 3:39 PM CST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
339 PM CST TUE FEB 1 2011

ALZ011>013-022-023-031-012245-
FAYETTE AL-GREENE AL-LAMAR AL-MARION AL-PICKENS AL-TUSCALOOSA AL-
339 PM CST TUE FEB 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR MARION...LAMAR...FAYETTE...
WESTERN TUSCALOOSA...PICKENS AND NORTHERN GREENE COUNTIES UNTIL 445
PM CST...

AT 336 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG THE MISSISSIPPI STATE LINE...MOVING EAST AT 40
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  PICKENSVILLE...
  ALICEVILLE...
  SULLIGENT...
  VERNON...
  CARROLLTON...

&&

LAT...LON 3433 8816 3431 8764 3299 8771 3301 8771
      3299 8771 3300 8835
TIME...MOT...LOC 2138Z 271DEG 34KT 3432 8841 3303 8840

GOGGINS
Special weather statement, Feb 1, 6:57 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
657 PM CST TUE FEB 1 2011

ALZ037-038-043>050-020200-
BARBOUR AL-BULLOCK AL-CHAMBERS AL-ELMORE AL-LEE AL-MACON
AL-MONTGOMERY AL-PIKE AL-RUSSELL AL-TALLAPOOSA AL-
657 PM CST TUE FEB 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHAMBERS...SOUTHERN
TALLAPOOSA...EASTERN ELMORE...LEE...MACON...RUSSELL...SOUTHEASTERN
MONTGOMERY...BULLOCK...NORTHERN BARBOUR AND NORTHERN PIKE COUNTIES
UNTIL 800 PM CST...

AT 654 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MARTIN LAKE AT KOWALIGA TO
EMERALD MOUNTAIN TO SELLERS...AND MOVING EAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  TALLASSEE...
  DADEVILLE...
  MILSTEAD...
  MEADVILLE...
  CAMP HILL...

&&

LAT...LON 3187 8521 3194 8619 3197 8620 3197 8630
      3198 8630 3205 8630 3206 8638 3242 8613
      3281 8593 3291 8518 3281 8515 3279 8512
      3275 8513 3260 8506 3252 8499
TIME...MOT...LOC 0057Z 261DEG 40KT 3275 8586 3244 8602
          3206 8628

17/KLAWS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 6:11 PM CSTAreal Flood AdvisoryBMXElmore2 hr
Feb 1, 6:34 PM CSTAreal Flood AdvisoryBMXAutauga, Montgomery116 min
Feb 1, 6:57 PM CSTSpecial Weather StatementBMXBullock, Lee, Macon, Montgomery, Russell63 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.